e-ISSN:0976-5166
p-ISSN:2231-3850


INDIAN JOURNAL OF COMPUTER SCIENCE AND ENGINEERING

Call for Papers

Aug 2019 - Volume 10, Issue 4
Deadline: 15 Jul 2019
Notification: 15 Aug 2019
Publication: 31 Aug 2019

Oct 2019 - Volume 10, Issue 5
Deadline: 15 Sep 2019
Notification: 15 Oct 2019
Publication: 30 Oct 2019

Indexed in

IJCSE Indexed in Scopus

ABSTRACT

Title : A SIMPLIFIED APPROACH TO WORD ALIGNMENT ALGORITHM FOR ENGLISH-TAMIL TRANSLATION
Authors : R. Harshawardhan, Mridula Sara Augustine, Dr K. P. Soman
Keywords : Word alignment, assignment problem, integer linear programming, alignment variables and dictionary variables.
Issue Date : February 2011
Abstract :
In this paper, a recently proposed word alignment algorithm is simplified for easy understanding and tested for an Indian language. The word alignment problem is viewed as a simple assignment problem and is formulated as an Integer Linear Programming problem. The new objective function defined is tested for obtaining optimal alignment for English-Tamil translation pair. This alignment is necessary for creating the probabilistic bilingual dictionary and is also required for automatic machine translation. We have used this objective function to align words in 25 sentences of English-Tamil parallel corpora. The formulation is solved using the open source LP-Solver. Result obtained indicates that the methodology is applicable for all Indian languages. The work implemented is useful for pedagogical purposes, as it is a standard problem in computational linguistics. Accuracy of modern statistical machine translation depends on good word alignment. The document of the formulated model is available on request.
Page(s) : 94-100
ISSN : 0976-5166
Source : Vol.2, No.1